Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 101, NWS Springfield, MO

May 15, 1999Camden County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 15, 1999, 10:33 AM CDT for Camden County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 1999, 10:33 AM CDT (15:33 UTC)
Expired
May 15, 1999, 11:25 AM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Camden County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 151533 RRA
SVRSGF
MOC029-151625-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1033 AM CDT SAT MAY 15 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI

* UNTIL 1125 AM CDT

* AT 1033 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING LARGE HAIL THE SIZE OF PENNIES.  THIS STORM WAS
  LOCATED 5 MILES WEST OF CAMDENTON AND WAS MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM(S) WILL BE NEAR...
  CAMDENTON AND ROACH THROUGH 1050 AM
  FREEDOM BY 1105 AM

THOSE OUTSIDE SHOULD SEEK SHELTER IN A STRONG BUILDING...OR IF
NECESSARY...IN AN ENCLOSED AUTOMOBILE UNTIL THE STORM HAS PASSED.
NEVER TAKE SHELTER UNDER ISOLATED TREES OR NEAR TALL METAL OBJECTS.

SUTTON/TAGGART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:35 AM CDT, 7 hours 58 minutes earlier.

Area forecast discussion, May 15, 2:35 AM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CDT SAT MAY 15 1999

PRIMARY FOCUS WILL BE WITH TEMPS DURING THE PD WITH A SECONDARY ON
POPS.

07Z SFC ANALYSIS SHOWS OUTFLOW BNDRY FROM KS/NEB MCS INTO N CNTRL KS.
CONVECTION STILL GOING STRONG WITH N END PUSHING INTO NW MO.  WARM
FRONT ACROSS SE KS/E OK...HELPING TO PRODUCE A FEW SHRA/TSRA ACROSS
NE OK/SW MO/SE KS ATTM.  CLOUD COVER FROM NEB/KS MCS SHOULD AFFECT
THE CWA TDA...MAINLY DURING THE MORNING HOURS INTO THE EARLY
AFTERNOON.  STILL WITH GOOD WAA AND WITH VERY WARM MID LEVEL TEMPS
SHOULD REACH UPPER 70S TO MID 80S ACROSS THE CWA...IN OTHER WORDS THE
FAN NUMBERS LOOK WAY TOO LOW TDA.  WILL WORD ZONES WITH PARTLY SUNNY
TODAY.  WARM FRONT ACROSS THE SW PTN OF CWA SHOULD SWING TO THE N
TDA...AND DESPITE A WARM CAPPING LAYER IN THE MID LEVELS DONT WANT TO
TOTALLY ELIMINATE POPS FROM ZONES TDA.

A SIMILAR SCENARIO SHOULD TAKE PLACE THIS AFTERNOON/EVE ACROSS THE N
PLAINS WITH CONVECTION FIRING ACROSS W/CNTRL NEBRASKA AND DEVELOP
INTO ANOTHER NIGHTTIME MCS...PUSHING INTO NE KS/NW MO/S IA AGAIN.
WILL KEEP 30 POPS ACROSS MY N CWA FOR TONIGHT BUT WILL LEAVE OUT
ELSEWHERE.  WILL PUT 30 POPS IN ACROSS THE CWA AGAIN ON
SUNDAY...MAINLY FOR INSTABILITY...ALTHOUGH CAP LOOKS TO REMAIN FAIRLY
STRONG.  NGM 42 HR PRECIP LOOKS WAY OVERDONE THOUGH.  HAVE GENERALLY
FOLLOWED THE AVN/ETA FOR GUIDANCE THROUGH THE PD.

CAP WILL LIKELY BEGIN TO WEAKEN INTO THE EARLY EXTENDED PD AS MID LVL
SHRTWV BEGINS TO LIFT NE.  SFC FRONT SHOULD ALSO MAKE AN EASTWARD
PUSH AND SHOULD SEE HIGHER POPS FOR MON/MON NIGHT.

CCF
SGF EB 080/062 082/064 078 05313
JLN EB 085/066 085/067 078 05313
UNO EB 080/064 083/065 082 05313
VIH EB 077/061 082/062 079 05333

LINDENBERG

In the hours before

Local storm report, May 15, 6:55 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 AM    BRANSON WEST               MO    .75 INCH HAIL
05/15/99   STONE
Local storm report, May 15, 7:45 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0742 AM    1 NW FORSYTH              MO    .88 INCH HAIL
05/15/99   TANEY
Local storm report, May 15, 7:45 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0742 AM    1 NW FORSYTH              MO    .88 INCH HAIL
05/15/99   TANEY
Local storm report, May 15, 8:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 AM    FORSYTH                   MO    1 INCH HAIL
05/15/99   TANEY
Local storm report, May 15, 8:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 AM    FORSYTH                   MO    1 INCH HAIL
05/15/99   TANEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 5:19 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton51 min
May 15, 6:30 AM CDTSevere Thunderstorm WarningSGFBarry50 min
May 15, 6:40 AM CDTSevere Thunderstorm WarningSGFStone50 min
May 15, 7:40 AM CDTSevere Thunderstorm WarningSGFChristian, Taney65 min
May 15, 8:56 AM CDTSevere Thunderstorm WarningSGFChristian, Greene49 min
May 15, 10:02 AM CDTSevere Thunderstorm WarningSGFVernon48 min
May 15, 10:53 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade67 min
May 15, 11:23 AM CDTSevere Thunderstorm WarningSGFPolk47 min
May 15, 11:31 AM CDTFlash Flood WarningSGFCedar4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.